Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 206, NWS Tulsa, OK

July 27, 2016Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 27, 2016, 7:08 PM CDT for Benton County, Washington County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2016, 7:08 PM CDT (00:08 UTC)
Expired
Jul 27, 2016, 7:45 PM CDT
In force
37 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Benton County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 102 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1902 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1902 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

591 
WUUS54 KTSA 280008
SVRTSA
ARC007-143-280045-
/O.NEW.KTSA.SV.W.0206.160728T0008Z-160728T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
708 PM CDT WED JUL 27 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BENTON COUNTY IN NORTHWESTERN ARKANSAS...
  NORTHEASTERN WASHINGTON COUNTY IN NORTHWESTERN ARKANSAS...

* UNTIL 745 PM CDT

* AT 706 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR DECATUR TO 4 MILES EAST OF LOWELL...MOVING
  SOUTH AT 15 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...EMERGENCY MANAGEMENT. AT 645 PM...TREES WERE BLOWN DOWN
           IN ROGERS. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  FAYETTEVILLE...                   SPRINGDALE...
  ROGERS...                         BENTONVILLE...
  SILOAM SPRINGS...                 LOWELL...
  GENTRY...                         ELKINS...
  TONTITOWN...                      BETHEL HEIGHTS...
  GRAVETTE...                       CAVE SPRINGS...
  DECATUR...                        HIGHFILL...
  SPRINGTOWN...                     CENTERTON...
  JOHNSON...                        ELM SPRINGS...
  GOSHEN...                         OAK GROVE...

THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 62 AND 84.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3615 9455 3600 9396 3630 9397 3644 9454
TIME...MOT...LOC 0006Z 355DEG 13KT 3636 9445 3626 9405 

HAIL...<.75IN
WIND...70MPH
 
$$

69
2 follow-up statements
386 
WWUS54 KTSA 280028
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
728 PM CDT WED JUL 27 2016

ARC007-143-280045-
/O.CON.KTSA.SV.W.0206.000000T0000Z-160728T0045Z/
BENTON AR-WASHINGTON AR-
728 PM CDT WED JUL 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHERN BENTON AND NORTHEASTERN WASHINGTON COUNTIES...

AT 727 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SPRINGTOWN TO 4 MILES EAST OF SPRINGDALE...MOVING
SOUTH AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAYETTEVILLE...                   SPRINGDALE...
ROGERS...                         BENTONVILLE...
SILOAM SPRINGS...                 LOWELL...
GENTRY...                         ELKINS...
TONTITOWN...                      BETHEL HEIGHTS...
CAVE SPRINGS...                   DECATUR...
HIGHFILL...                       SPRINGTOWN...
JOHNSON...                        ELM SPRINGS...
GOSHEN...                         OAK GROVE...
SONORA...                         HARMON...

THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 62 AND 79.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING. THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE.

&&

LAT...LON 3600 9396 3615 9455 3636 9454 3624 9397
TIME...MOT...LOC 0027Z 346DEG 18KT 3628 9444 3618 9404 

HAIL...<.75IN
WIND...60MPH
 
$$

69
019 
WWUS54 KTSA 280046
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
746 PM CDT WED JUL 27 2016

ARC007-143-280055-
/O.EXP.KTSA.SV.W.0206.000000T0000Z-160728T0045Z/
BENTON AR-WASHINGTON AR-
746 PM CDT WED JUL 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BENTON AND
NORTHEASTERN WASHINGTON COUNTIES HAS EXPIRED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS UP TO 40 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3600 9396 3615 9455 3636 9454 3624 9397
TIME...MOT...LOC 0044Z 355DEG 13KT 3628 9444 3618 9404 

$$

69

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 6:29 PM CDT, 39 minutes earlier.

Area forecast discussion, Jul 27, 6:29 PM CDT, 39 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
629 PM CDT WED JUL 27 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widely scattered thunderstorms continue, with heavy rain and
gusty winds possible at KRVS and KROG through about 01z, before
storms dissipate with loss of daytime heating. IFR visibility
likely within heaviest rain cores. Some fog again possible later
tonight especially where significant rain fell today. Otherwise
VFR conditions will prevail, with isolated storms possible again
Thursday. Coverage expected to be less and will not include
mention of TS at this time.

&&

.PREV DISCUSSION... /Issued 343 PM CDT WED JUL 27 2016/

DISCUSSION...
Scattered showers and thunderstorms have developed again this
afternoon across southeast Oklahoma and northwest Arkansas, with
more isolated activity across northeast Oklahoma. Most of this
activity will dissipate by around sunset, with the best chances of
overnight and early morning development being across southeast
Oklahoma and west central Arkansas.

Convective coverage is expected to be a bit less Thursday
afternoon than it has been the past couple days, and this should
allow afternoon temperatures to be a bit warmer than today in most
places. An MCS is expected to develop over the high plains late
Thursday and Thursday evening, and increasing northwest flow aloft
will steer this complex towards and eventually into our area by
later Thursday night into Friday. At least a limited severe
weather risk will be present at this time, with damaging winds
being the main threat.

The potential exists for another MCS to affect parts of the area
late Friday night into Saturday, but this potential hinges on
airmass recovery following the inital MCS, so confidence is low at
this time. At least low rain chances will continue into Sunday
before an upper ridge builds back over the center of the country
bringing a return to hot weather will very little chance of any
rain by the early to middle part of next week.

Went a bit warmer than most guidance for high temperatures
Thursday, with guidance temperatures looking more reasonable the
other periods over the next couple days.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  94  71  87 /  10  20  50  40
FSM   72  92  73  90 /  30  30  20  40
MLC   71  92  72  89 /  20  30  30  40
BVO   69  93  69  87 /  10  20  60  40
FYV   67  89  68  85 /  30  30  30  50
BYV   69  90  69  86 /  30  30  30  50
MKO   72  93  72  88 /  20  20  30  40
MIO   71  91  69  87 /  10  20  30  40
F10   72  92  72  88 /  20  20  30  40
HHW   73  91  72  92 /  40  30  20  30

&&

.TSA Watches/Warnings/Advisories...
OK...None.
AR...None.
&&

AVIATION...14
Hazardous weather outlook, Jul 27, 4:50 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT WED JUL 27 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 PM CDT WED JUL 27 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS EASTERN
OKLAHOMA AND NORTHWESTERN ARKANSAS. THIS ACTIVITY WILL CONTINUE INTO
THIS EVENING. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS UP TO ABOUT 50 MPH. MUCH OF THIS ACTIVITY IS EXPECTED TO
DISSIPATE AROUND SUNSET. THE BEST CHANCE FOR OVERNIGHT THUNDERSTORM
ACTIVITY IS SOUTHEASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY AND TUESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
A MOIST...UNSTABLE...AND WEAKLY CAPPED AIR MASS WILL REMAIN OVER THE
REGION THROUGH THIS WEEKEND. THIS WILL RESULT IN CONTINUE CHANCES OF
SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. GREATER PRECIPITATION
CHANCES LOOK TO BE THURSDAY NIGHT INTO FRIDAY...AND AGAIN FRIDAY
NIGHT INTO SATURDAY AS THUNDERSTORM COMPLEXES PUSH INTO THE REGION
WITHIN THE UPPER LEVEL NORTHWESTERLY FLOW.

A HIGH PRESSURE RIDGE BUILDS BACK ACROSS THE REGION LATE THIS WEEKEND
INTO EARLY NEXT WEEK. THE THUNDERSTORM CHANCES WILL BE MINIMIZED AS A
RESULT OF THIS WEATHER PATTERN AND A RETURN TO ABOVE NORMAL
TEMPERATURES AND HUMIDITY IS EXPECTED.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

69

In the hours before

Special weather statement, Jul 27, 3:36 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
336 PM CDT WED JUL 27 2016

OKZ075-272100-
LATIMER OK-
336 PM CDT WED JUL 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LATIMER COUNTY UNTIL
400 PM CDT...

AT 336 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RED OAK. THIS
STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
RED OAK...                        BENGAL...
PANOLA...

LAT...LON 3484 9523 3506 9523 3506 9493 3494 9493
      3494 9500 3485 9500 3485 9506 3483 9506
TIME...MOT...LOC 2036Z 030DEG 1KT 3496 9504

69
Special weather statement, Jul 27, 3:41 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
341 PM CDT WED JUL 27 2016

OKZ070-071-272100-
MUSKOGEE OK-MCINTOSH OK-
341 PM CDT WED JUL 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCINTOSH AND
SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 400 PM CDT...

AT 341 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WARNER. THIS
STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
WARNER...                         PORUM...
WEBBERS FALLS...

THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 267 AND
283.

LAT...LON 3559 9539 3550 9517 3533 9529 3542 9550
TIME...MOT...LOC 2041Z 030DEG 1KT 3547 9533

69
Special weather statement, Jul 27, 5:59 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
559 PM CDT WED JUL 27 2016

OKZ060-064-272330-
CREEK OK-TULSA OK-
559 PM CDT WED JUL 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CREEK AND
SOUTHWESTERN TULSA COUNTIES UNTIL 630 PM CDT...

AT 559 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
SAND SPRINGS. THIS STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA...                          SAND SPRINGS...
BIXBY...                          SAPULPA...
JENKS...                          GLENPOOL...
MANNFORD...                       KIEFER...
MOUNDS...                         KELLYVILLE...
KEYSTONE STATE PARK...            LIBERTY...
GRAY...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 192 AND 226.

LAT...LON 3616 9638 3616 9590 3586 9589 3585 9642
TIME...MOT...LOC 2259Z 030DEG 1KT 3607 9609

69
Special weather statement, Jul 27, 6:51 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
651 PM CDT WED JUL 27 2016

OKZ065-066-280015-
OKFUSKEE OK-OKMULGEE OK-
651 PM CDT WED JUL 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR OKFUSKEE AND SOUTHWESTERN
OKMULGEE COUNTIES UNTIL 715 PM CDT...

AT 651 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OKMULGEE TO 5 MILES NORTH OF PHAROAH TO 3 MILES
NORTHWEST OF BEARDEN. THESE STORMS WERE NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
OKMULGEE...                       OKEMAH...
HENRYETTA...                      WELEETKA...
DEWAR...                          SCHULTER...
BEARDEN...                        CASTLE...
CLEARVIEW...                      PHAROAH...
OKMULGEE STATE PARK...            BRYANT...

THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 212 AND
240.

LAT...LON 3548 9648 3567 9605 3570 9584 3538 9595
      3537 9598 3529 9598 3529 9644 3546 9644
      3546 9647 3545 9649 3544 9648 3543 9650
TIME...MOT...LOC 2351Z 233DEG 4KT 3563 9595 3550 9614 3540 9643

69
Local storm report, Jul 27, 7:03 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
703 PM CDT WED JUL 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     ROGERS                  36.33N 94.12W
07/27/2016                   BENTON             AR   PUBLIC

            LARGE TREE LIMB DOWN IN ROGERS DUE TO STRONG WINDS.

&&

AEJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:41 PM CDTSpecial Weather StatementTSAMadison34 min
Jul 28, 5:11 PM CDTSpecial Weather StatementTSACarroll34 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.